MAUDE Adverse Event Report: BECTON DICKINSON BD SYRINGE 1ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SYRINGE 1ML LL W/NDL ECLIPSE 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305780
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd syringe 1ml ll w/ndl eclipse 25x5/8 rb safety mechanism failed.It was reported by customer that it seems that we have new heparin syringes.A nurse had told me she used a heparin syringe and in attempting engage the safety mechanism, it failed and broke off.The safety mechanism breaks off at the hinge.Let me know if you need more information from me.Verbatim: complaint received via email(s) attached."it seems that we have new heparin syringes.A nurse had told me she used a heparin syringe and in attempting engage the safety mechanism, it failed and broke off.The safety mechanism breaks off at the hinge.Let me know if you need more information from me.".
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of safety shield activation failure was confirmed upon inspection of the photos.However, bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.We would be very interested in examining product that does not meet your expectations and our quality standards.Examination of the actual product involved may provide clarification as to the cause of the reported failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.

Brand Name
BD SYRINGE 1ML LL W/NDL ECLIPSE 25X5/8 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20163731
Report Number2243072-2024-00954
Device Sequence Number7282397
Product Code FMI
UDI-Device Identifier00382903057801
UDI-Public(01)00382903057801
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305780
Device Lot Number4084133
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown